Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 134, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 26, 2000, 5:21 PM CDT for Carroll County, Madison County, Tennessee. It was in force for 24 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 26, 2000, 5:21 PM CDT (22:21 UTC)
- Expired
- May 26, 2000, 5:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
Counties Carroll County, TN, Madison County, TN
The radar
The Memphis radar (KNQA), 122 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 5:25 PM CDT | Thunderstorm Wind 55 E | Jackson, TN | |
| May 26, 5:40 PM CDT | Thunderstorm Wind | Atwood, TN | Several trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 4:15 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 398 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
302 WUUS54 KMEG 262221 SVRMEM TNC017-047-079-113-183-262245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 521 PM CDT FRI MAY 26 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CARROLL COUNTY IN NORTHWEST TENNESSEE HENRY COUNTY IN NORTHWEST TENNESSEE WEAKLEY COUNTY IN NORTHWEST TENNESSEE FAYETTE COUNTY IN SOUTHWEST TENNESSEE MADISON COUNTY IN SOUTHWEST TENNESSEE * UNTIL 545 PM CDT * AT 519 PM CDT...WEATHER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTH OF CRONANVILLE TO 4 MILES NORTHEAST OF MCLEMORESVILLE TO 4 MILES SOUTHWEST OF OAKLAND... MOVING EAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... MCKENZIE...SOMERVILLE AROUND 530 PM CDT HUNTINGDON...JACKSON AROUND 535 PM CDT CEDAR GROVE...MIDDLE FORK AROUND 540 PM CDT BEMIS...MOSCOW AROUND 545 PM CDT BRUCETON...BUENA VISTA AROUND 550 PM CDT .IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE LIKELY WITH THIS STORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:55 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, May 26, 2:55 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 255 PM CDT FRI MAY 26 2000 SEVERE TSTM WATCH 363 UP UNTIL 01Z...BUT MAY BE ABLE TO CLEAR A FEW COUNTIES WITH THE 4 PM ISSUANCE. SHOULD PRETTY MUCH BE A ONE SHOT DEAL FOR MOST AREAS. LAST MINUTE DETERMINATION OF FIRST PERIOD POPS AND LOWS WILL BE BASED ON RADAR AND SURFACE OBS. OUTSIDE OF WATCH AREA WILL HAVE LITTLE OR NO POPS FOR FIRST PERIOD. NEXT CHANCE WILL BE WITH MAIN VORT LATE SATURDAY AFTERNOON AND EVENING. STILL SEVERE WEATHER POTENTIAL FOR THIS ONE...WILL CARRY CHANCE POPS FOR LATE AFTERNOON ON SATURDAY...BUT EXPECT MAIN SHOT 03Z-09Z AND WILL GO 50-60 POPS FOR THIRD PERIOD. MAY BE A FEW CELLS LEFT OVER ACROSS NE MS EARLY SUNDAY MORNING... BUT SKIES SHOULD BE CLEARING ELSEWHERE. REMAINDER OF FORECAST WILL BE DRY. TEMPS...FIRST PERIOD WILL GO ABOVE GUIDANCE IN AREAS UNAFFECTED BY RAIN. WILL TRY TO FINESSE IN RAINY AREAS...AS THERE MAY BE SOME RECOVERY BEFORE SUNSET...BUT CANT SEE THINGS FALLING BELOW LOWER 70S. ON SATURDAY...SHOULD BE ENOUGH SUNSHINE TO REACH GUIDANCE TEMPS. SATURDAY NIGHT...GUIDANCE LOOKS GOOD. SUNDAY... CANNOT SEE WHY SUCH A LARGE DISCREPANCY ACROSS AREA...FWC HAS MEM 84...MKL 86...JBR 89. WILL TREND UP AT MEM...AND DOWN A LITTLE AT JBR. NCEP EXTENDED GUIDANCE ACCEPTED. 10 .MEM...NONE.
In the hours before
Local storm report, May 26, 2:21 PM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TENNESSEE
221 PM CDT FRI MAY 26 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1245 PM 3 E CARDWELL MO WIND DAMAGE
05/27/00 DUNKLIN NUMEROUS TREES BLOWN DOWN.
1247 PM LEACHVILLE AR TORNADO
05/27/00 MISSISSIPPI *** 1 INJ ***
DAMAGE TO STRUCTURES WITH
ONE MINOR INJURY. REPORT
RELAYED BY JONESBORO STATE
POLICE.
0107 PM COOTER MO WIND DAMAGE
05/27/00 PEMISCOT NUMEROUS TREES BLOWN DOWN.
REPORTED BY STEELE PD.
NNNNLocal storm report, May 26, 2:44 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TENNESSEE
244 PM CDT FRI MAY 26 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM PARIS TN WIND DAMAGE
05/27/00 HENRY NUMEROUS TREES AND POWER
LINES DOWN. REPORTED BY
HENRY COUNTY SO.
NSpecial weather statement, May 26, 4:06 PM CDT, 1 hour 15 minutes before
ARZ008-009-017-018-026-027-035-MOZ113-262200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 406 PM CDT FRI MAY 26 2000 ...SEVERE THUNDERSTORM WATCH CANCELED FOR PORTIONS OF EAST ARKANSAS AND THE MISSOURI BOOTHEEL... SEVERE THUNDERSTORM WATCH NUMBER 363 HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES IN EAST ARKANSAS...RANDOLPH...LAWRENCE...CLAY... GREENE...CRAIGHEAD...POINSETT. IN THE MISSOURI BOOTHEEL...THE WATCH HAS BEEN CANCELED FOR DUNKLIN COUNTY. THE STORMS THAT PROMPTED THE WATCH HAVE MOVED EAST OF THESE AREAS... AND SEVERE WEATHER IS NOT ANTICIPATED. THE WATCH REMAINS IN EFFECT FOR PORTIONS OF EAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE...AND PEMISCOT COUNTY IN THE MISSOURI BOOTHEEL.
Special weather statement, May 26, 4:07 PM CDT, 1 hour 14 minutes before
ARZ008-009-017-018-026-027-035-MOZ113-262200- SPECIAL WEATHER STATEMENT...CORRECTED TO ADD CROSS COUNTY NATIONAL WEATHER SERVICE MEMPHIS TN 407 PM CDT FRI MAY 26 2000 ...SEVERE THUNDERSTORM WATCH CANCELED FOR PORTIONS OF EAST ARKANSAS AND THE MISSOURI BOOTHEEL... SEVERE THUNDERSTORM WATCH NUMBER 363 HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES IN EAST ARKANSAS...RANDOLPH...LAWRENCE...CLAY... GREENE...CRAIGHEAD...POINSETT AND CROSS. IN THE MISSOURI BOOTHEEL... THE WATCH HAS BEEN CANCELED FOR DUNKLIN COUNTY. THE STORMS THAT PROMPTED THE WATCH HAVE MOVED EAST OF THESE AREAS... AND SEVERE WEATHER IS NOT ANTICIPATED. THE WATCH REMAINS IN EFFECT FOR PORTIONS OF EAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE...AND PEMISCOT COUNTY IN THE MISSOURI BOOTHEEL.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 4:11 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Tipton | 34 min |
| May 26, 4:42 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Haywood | 33 min |
| May 26, 5:21 PM CDT | Severe Thunderstorm Warning | MEG | Henry, Weakley | 24 min |
| May 26, 5:21 PM CDT | Severe Thunderstorm Warning | MEG | Fayette | 24 min |
| May 26, 5:43 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Henderson, Henry, Madison | 32 min |
| May 26, 5:43 PM CDT | Severe Thunderstorm Warning | MEG | Hardeman | 32 min |
| May 26, 6:00 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Henderson | 30 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.